Alert archive / Minnesota / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 5, 2014, 5:53 PM CDT for Cook County, Lake County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 5, 2014, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, MN, Lake County, MN
The radar
The Duluth radar (KDLH), 150 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
997
WGUS53 KDLH 052253
FFWDLH
MNC031-075-060430-
/O.NEW.KDLH.FF.W.0002.140705T2253Z-140706T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
553 PM CDT SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAKE COUNTY IN NORTHEAST MINNESOTA...
SOUTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 1130 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS A
PORTION OF THE BOUNDARY WATERS CANOE AREA WILDERNESS.
* LOCATIONS IMPACTED INCLUDE...ALICE LAKE...KEKEKABIC
LAKE...KNIFE LAKE...PERENT LAKE AND THOMAS LAKE.
RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE BEEN ESTIMATED IN THE
WARNED AREA. EXPECT ONE TO TWO INCHES OF ADDITIONAL RAINFALL
THROUGH 700 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES IN
CREEKS AND STREAMS...AS WELL AS FLASH FLOODING OF LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH
CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID
STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES.
&&
LAT...LON 4771 9081 4761 9102 4808 9135 4809 9133
4809 9127 4814 9119 4815 9116 4815 9114
$$
GRANING2 follow-up statements
944
WGUS73 KDLH 060314
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1014 PM CDT SAT JUL 5 2014
MNC031-075-060430-
/O.CON.KDLH.FF.W.0002.000000T0000Z-140706T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-COOK MN-
1014 PM CDT SAT JUL 5 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN COOK AND
NORTHEASTERN LAKE COUNTIES UNTIL 1130 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAINFALL IN
EXCESS OF 4 INCHES...FELL ACROSS THE WARNED AREA LAST EVENING.
* THE RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES IN
AREA CREEKS AND STREAMS...AS WELL AS FLASH FLOODING OF LOW LYING
AREAS.
* LOCATIONS IMPACTED INCLUDE...ALICE LAKE...KEKEKABIC
LAKE...KNIFE LAKE...PERENT LAKE AND THOMAS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH
CAN RISE VERY QUICKLY AND WITHOUT WARNING. CAMPERS AND HIKERS SHOULD
AVOID BEING NEAR STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED
ROADS.
&&
LAT...LON 4771 9081 4761 9102 4808 9135 4809 9133
4809 9127 4814 9119 4815 9116 4815 9114
$$
GRANING753
WGUS73 KDLH 060424
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1124 PM CDT SAT JUL 5 2014
MNC031-075-060438-
/O.EXP.KDLH.FF.W.0002.000000T0000Z-140706T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MN-COOK MN-
1124 PM CDT SAT JUL 5 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN COOK
AND NORTHEASTERN LAKE COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM
CDT...
ALTHOUGH THE THUNDERSTORMS AND HEAVY RAIN HAVE ENDED ACROSS THE
WARNED AREA...ADDITIONAL STORMS ARE EXPECTED LATE TONIGHT INTO
SUNDAY MORNING.
STAY ALERT TO RISING WATERS THROUGH THE NIGHT. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4771 9081 4761 9102 4808 9135 4809 9133
4809 9127 4814 9119 4815 9116 4815 9114
$$
GRANINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:09 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 5, 4:09 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 409 PM CDT SAT JUL 5 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 PM CDT SAT JUL 5 2014 THUNDERSTORMS CONTINUED LATE THIS AFTERNOON IN THE MINNESOTA ARROWHEAD IN AN AREA OF STRONG LIFT ASSOCIATED WITH VORTICITY LOBE. THIS FEATURE WILL BE MOVING TO THE EAST AND OUT OF THE AREA THIS EVENING SO EXPECT THUNDERSTORMS IN THAT AREA TO DIMINISH. THEN...OFF TO THE WEST..EXPECT MORE THUNDERSTORMS TO FIRE ALONG A WARM FRONT THAT WAS ENTERING WRN MN LATE THIS AFTERNOON. TEMPS AHEAD OF THE FRONT IN MN WERE IN THE LOW TO MID 80S WHILE BEHIND THE FRONT THEY WERE IN THE MID 80S TO MID 90S. THE FRONT COULD BE SEEN ON RADAR AND SATELLITE WHERE A LINE OF CONVECTION WAS FORMING. AS THE NIGHT WEARS ON EXPECT THE MOIST AND VERY UNSTABLE AIR MASS ASSOCIATED WITH THE FRONT WILL MOVE INTO THE NORTHLAND CREATING THUNDERSTORMS. STRONG WAA...AND VERY UNSTABLE AIRMASS ALONG WITH THE FROPA WILL BE THE INGREDIENTS FOR SOME VERY STRONG OR SEVERE STORMS LATER TONIGHT. CURRENT MUCAPES ALONG THE FRONT ARE IN THE 4-5 THOUSAND J/KG RANGE WITH SOME GOOD WIND SHEAR AND HELICITY..SO SOME DISCREET SUPERCELLS POSSIBLE LATER TONIGHT. THE TRAILING COLD FRONT STILL OVER THE HIGH PLAINS WILL MOVE INTO THE NORTHLAND SUNDAY SO SCATTERED SHOWERS AND ISOLATE THUNDERSTORMS WILL STILL BE A POSSIBILITY...ESPECIALLY OVR NWRN WI. .LONG TERM...(SUNDAY THROUGH FRIDAY) THE AREA OF HIGH PRESSURE WILL BUILD INTO THE FORECAST BEHIND THE COLD FRONT SUNDAY NIGHT AND KEEP THE REGION DRY THROUGH MONDAY MONDAY MORNING. A SERIES OF SHORTWAVES WILL MOVE THE FORECAST AREA THROUGH WEDNESDAY MORNING CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE PERIOD. THE FIRST ONE MOVES THROUGH MONDAY AND TUESDAY ALONG WITH AN UPPER LEVEL TROUGH. CAUSING THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA. ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY MORNING CAUSING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. THE COVERAGE WILL BE SCATTERED IN NATURE SO WILL KEEP THE HIGH POPS IN THE GRIDS. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT BEFORE ANOTHER SERIES OF SHORTWAVES MOVES THOUGH THE AREA. WILL KEEP THE LOW POPS IN THE GRIDS SINCE COVERAGE AND TIMING IS TOUGH DUE TO MODEL DIFFERENCES.. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 102 PM CDT SAT JUL 5 2014 MAINLY VFR CONDITIONS AT TAF SITES EXCEPT FOR IFR/MVFR CONDTIONS AT BRD DUE TO LOW STRATUS MOVING IN FROM THE WEST. THESE LOW CLOUDS SHOULD IMPROVE TO VFR CONDITIONS BY LATE AFTERNOON. VFR CONDITIONS WILL CONTIUNE INTO THE EVENING HOURS. HOWEVER...A STRONG UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTROMS TO DEVELOP AND MOVE INTO THE NORTHERN AREAS AFTER 06Z. THIS AREA WILL SPREAD INTO THE OTHER TAF SITES AND MAY CAUSE IFR/MVFR CONSTIONS LATE TONIGHT INTO SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DLH 65 85 60 75 / 50 60 10 30 INL 66 77 57 75 / 50 60 10 40 BRD 69 84 63 79 / 40 40 10 40 HYR 68 86 61 79 / 50 70 10 30 ASX 65 84 59 75 / 50 60 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SYNOPSIS...CANNON SHORT TERM...CANNON LONG TERM...GSF AVIATION...STEWART
Hazardous weather outlook, Jul 5, 3:43 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 343 PM CDT SAT JUL 5 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061145- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 343 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE OVER THE MINNESOTA ARROWHEAD THROUGH EARLY THIS EVENING. A FEW OF THE STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. AN AREA OF THUNDERSTORMS WILL DEVELOP OVER NORTH DAKOTA TONIGHT AND TRACK INTO THE NORTHLAND AFTER MIDNIGHT. THERE WILL BE AN INCREASING THREAT OF MORE WIDESPREAD STRONG...OR SEVERE...STORMS WITH DAMAGING WIND AND LARGE HAIL. PLEASE MONITOR THE WEATHER FOR POSSIBLE SEVERE WEATHER WARNINGS OVERNIGHT. A GOOD WAY TO RECEIVE WARNINGS IS TO KEEP A WEATHER RADIO RECEIVER IN ALERT MODE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SUNDAY. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. LSZ121-140>148-061145- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 343 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THESE STORMS WILL CONTAIN GUSTY WINDS AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY OVER WESTERN LAKE SUPERIOR...ESPECIALLY ALONG THE SOUTH SHORE. STEWART MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 5, 2:56 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
256 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 3 NE BUYCK 48.17N 92.47W
07/05/2014 E0.88 INCH ST. LOUIS MN PUBLIC
TIME ESTIMATED BY RADAR
&&
KLHSpecial weather statement, Jul 5, 3:24 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
324 PM CDT SAT JUL 5 2014
MNZ011-052100-
NORTH ST. LOUIS-
324 PM CDT SAT JUL 5 2014
...STRONG THUNDERSTORM OVER NORTHWEST ST. LOUIS COUNTY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACK DUCK LAKE...MOVING SOUTHEAST AT 25
MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
BUYCK BY 400 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND AND WILL RESULT IN LOCALLY HIGHER WAVES ON AREA LAKES. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS
UNTIL THIS STORM HAS PASSED. BOATERS SHOULD MOVE TO SAFE HARBOR
UNTIL THE STORMS HAVE PASSED.
LAT...LON 4822 9235 4802 9247 4806 9267 4821 9293
4831 9286
HUYCKSpecial weather statement, Jul 5, 3:57 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
357 PM CDT SAT JUL 5 2014
MNZ012-020-021-052145-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
357 PM CDT SAT JUL 5 2014
...STRONG STORMS OVER THE MINNESOTA ARROWHEAD...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CENTRAL LAKE COUNTY...OR FROM EAST OF
BABBITT AND INTO THE BOUNDARY WATERS CANOE AREA WILDERNESS....MOVING
SOUTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
SAWBILL LANDING BY 405 PM...
ISABELLA BY 415 PM...
MURPHY CITY BY 425 PM...
CASCADE RIVER STATE PARK AND LUTSEN BY 445 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS AND LAWN AND
CAMPING FURNITURE TO BLOW AROUND.SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO SEEK SHELTER. DO NOT WAIT UNTIL IT IS TOO LATE.
LAT...LON 4774 9035 4770 9051 4768 9055 4760 9077
4745 9102 4740 9113 4767 9178 4801 9098
CLCSpecial weather statement, Jul 5, 4:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
438 PM CDT SAT JUL 5 2014
MNZ012-052215-
NORTHERN COOK/NORTHERN LAKE-
438 PM CDT SAT JUL 5 2014
...STRONG STORMS WITH VERY HEAVY RAINFALL TRACKING ACROSS BWCAW...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ENSIGN LAKE...MOVING SOUTHEAST
AT 20 MPH.
EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THIS STORM.
SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO
THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES.
LOCATIONS IMPACTED INCLUDE...
ENSIGN LAKE... SNOW BANK LAKE... SNOWBANK LAKE...
KNIFE LAKE... LAKE THREE...
DISAPPOINTMENT LAKE... KEKEKABIC LAKE...
THOMAS LAKE... ALICE LAKE...
LITTLE SAGANAGA LAKE... GABIMICHIGAMI LAKE...
PREPARE NOW FOR THIS STORM. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
LAT...LON 4798 9092 4780 9139 4805 9157 4807 9140
4808 9138 4809 9133 4809 9127 4816 9113
GRANINGSpecial weather statement, Jul 5, 5:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 512 PM CDT SAT JUL 5 2014 MNZ012-052300- NORTHERN COOK/NORTHERN LAKE- 512 PM CDT SAT JUL 5 2014 ...STRONG STORMS WITH VERY HEAVY RAINFALL TRACKING ACROSS BWCAW... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF FOREST CENTER...MOVING EAST AT 20 MPH. EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THIS STORM. SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES. * THE THUNDERSTORMS WILL IMPACT... LAKE POLLY... PERENT LAKE... SAWBILL LAKE... GRACE LAKE... BURNT LAKE... PREPARE NOW FOR THIS STORM. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 4786 9074 4771 9105 4783 9134 4799 9094 GRANING
Special weather statement, Jul 5, 5:18 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
518 PM CDT SAT JUL 5 2014
MNZ012-052315-
NORTHERN COOK/NORTHERN LAKE-
518 PM CDT SAT JUL 5 2014
...STRONG STORMS TRACKING INTO EASTERN HALF OF BWCAW...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...ALONG A LINE FROM KEKEKABIC LAKE...TO
FOREST CENTER...TRACKING SOUTHEAST AT 20 MPH.
EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THESE STORMS.
SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE
TO THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES.
LOCATIONS IMPACTED INCLUDE...
LITTLE SAGANAGA LAKE... GABIMICHIGAMI LAKE...
ALPINE LAKE... SEA GULL LAKE... CHEROKEE LAKE...
SAGANAGA LAKE... LONG ISLAND LAKE... BRULE LAKE...
GUNFLINT LAKE... LOON LAKE...
PREPARE NOW FOR THESE STORMS. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
LAT...LON 4825 9084 4820 9081 4817 9076 4810 9074
4811 9066 4794 9051 4785 9076 4793 9110
4809 9126 4824 9097 4825 9090
GRANINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:17 PM CDT | Special Weather Statement | DLH | Lake | 58 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | DLH | 32 min | |
| Jul 5, 2:53 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 37 min |
| Jul 5, 2:58 AM CDT | Special Weather Statement | DLH | Koochiching | 17 min |
| Jul 5, 3:11 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 11 min |
| Jul 5, 3:32 AM CDT | Special Weather Statement | DLH | 28 min | |
| Jul 5, 9:39 AM CDT | Special Weather Statement | DLH | Koochiching | 36 min |
| Jul 5, 10:18 AM CDT | Special Weather Statement | DLH | 42 min | |
| Jul 5, 10:59 AM CDT | Special Weather Statement | DLH | 31 min | |
| Jul 5, 11:23 AM CDT | Special Weather Statement | DLH | 22 min | |
| Jul 5, 11:26 AM CDT | Special Weather Statement | DLH | 49 min | |
| Jul 5, 11:54 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 36 min |
| Jul 5, 12:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jul 5, 12:55 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 20 min |
| Jul 5, 1:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 48 min |
| Jul 5, 2:33 PM CDT | Special Weather Statement | DLH | 12 min | |
| Jul 5, 2:46 PM CDT | Flash Flood Warning | DLH | Lake, Saint Louis | 6 hr |
| Jul 5, 3:24 PM CDT | Special Weather Statement | DLH | 36 min | |
| Jul 5, 3:57 PM CDT | Special Weather Statement | DLH | Lake | 48 min |
| Jul 5, 4:10 PM CDT | Areal Flood Advisory | DLH | Cook, Lake | 6 hr |
| Jul 5, 4:38 PM CDT | Special Weather Statement | DLH | Lake | 37 min |
| Jul 5, 5:12 PM CDT | Special Weather Statement | DLH | Lake | 48 min |
| Jul 5, 5:18 PM CDT | Special Weather Statement | DLH | Cook | 57 min |
| Jul 5, 6:08 PM CDT | Special Weather Statement | DLH | Cook | 22 min |
| Jul 5, 6:19 PM CDT | Special Weather Statement | DLH | 26 min | |
| Jul 5, 6:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jul 5, 6:25 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 20 min |
Nearby
Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.